Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map

Pediatric Rounds Review Questions

Acute Mental Status Changes, Hypotension, and Bradycardia in a 15-Year-Old-Boy

Jocelyn Huang Schiller, MD

Dr. Schiller is a clinical instructor and pediatric hospitalist, Department of Pediatrics, University of Michigan C.S. Mott Children’'s Hospital, Ann Arbor, MI.

The questions below are based on the June 2007 Pediatric Rounds article, “Acute Mental Status Changes, Hypotension, and Bradycardia in a 15-Year-Old-Boy.”

Choose the single best answer for each question.

1. A 2-year-old boy presents to the emergency department after his grandmother finds him on lying unconscious on the kitchen floor. She reports that there was an open bottle of medication on the counter above where she found the boy and that the boy’'s grandfather has a history of diabetes mellitus and hypertension. Arousing the child is difficult. Which of the following options is the LEAST likely to provide important information?
  1. Routine urine drug screening
  2. Review of all medications stored in the home
  3. Glucose level
  4. Head computed tomography
  5. Pulse oximetry
Click here to compare your answer.

2. Regarding pediatric toxic exposures, which of the following is TRUE?

  1. In teenagers, males are more likely to experience a toxic exposure.
  2. Most toxic exposures in teenagers are unintentional.
  3. Therapeutic errors are the most common cause of pediatric toxic exposures.
  4. Toxic exposures to clonidine in pediatric patients are becoming increasingly more common.
  5. Most pediatric toxic exposures occur in teenagers.
Click here to compare your answer.

3. Which of the following symptoms of clonidine overdose occurs most commonly in pediatric patients?
  1. Tachycardia
  2. Drowsiness
  3. Respiratory failure
  4. Abdominal pain
  5. Palpitations
Click here to compare your answer.


4. All of the following are true about medication errors in pediatric patients EXCEPT:

  1. Compared to adults, children are at increased risk for consequences from medical errors.
  2. Most medication errors in pediatric inpatients are committed by pharmacists.
  3. Many medication errors in pediatric patients occur during history taking.
  4. Pharmacokinetics and toxicities are not well studied in pediatrics.
  5. Patients are at increased risk for medication errors immediately after prescriptions are filled.
Click here to compare your answer.

 

Click here to read “Acute Mental Status Changes, Hypotension, and Bradycardia in a 15-Year-Old-Boy”
(Requires Adobe Acrobat Reader)


 Top



Check our archive to test your knowledge in other pediatric cases:

Pediatric Rounds Review Questions Archives


If you do not already have Acrobat Reader, simply click on the icon below, scroll down to the "Get the Free Acrobat Reader" heading and follow the instructions to install the program. Acrobat enables you to convert any document into an Adobe Portable Document Format (PDF) file for easy viewing.

Download Adobe Acrobat Reader


 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2008, Turner White Communications
Updated 7/19/07 • kkj